Alert archive / Florida / High Surf Advisories in 2011

High Surf Advisory 5, NWS Tallahassee, FL

September 3, 2011Bay County, Gulf County, Walton County, Florida

NWS Tallahassee, FL issued this high surf advisory at Sep 3, 2011, 3:47 AM CDT for Bay County, Gulf County, Walton County, Florida. It took effect at Sep 3, 2011, 4:00 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Sep 3, 2011, 3:47 AM CDT (08:47 UTC)
In effect from
Sep 3, 2011, 4:00 AM CDT
Expired
Sep 6, 2011, 10:00 AM CDT
In force
3 days
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Gulf County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2701 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WHUS42 KTAE 030847
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 AM EDT SAT SEP 3 2011

...HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS IN EFFECT
UNTIL 7 AM CDT TUESDAY...

.AT 1 AM CDT THE CENTER OF TROPICAL STORM LEE WAS ABOUT 95 MILES
SOUTH SOUTHWEST OF MORGAN CITY LOUISIANA...MOVING NORTH AT 5 MPH
WITH HIGHEST SUSTAINED WINDS AROUND 50 MPH. LEE IS FORECAST TO
MOVE ASHORE LOUISIANA AS A TROPICAL STORM LATER TODAY...THEN MOVE
SLOWLY AND ERRATICALLY UNTIL FINALLY LIFTING OUT TO THE NORTHEAST
MONDAY AND TUESDAY AS IT WEAKENS FROM BEING INLAND. HIGH SWELLS
FROM LEE HAVE ALREADY BEGUN TO AFFECT THE FLORIDA PANHANDLE
BEACHES...AND THIS WILL CONTINUE INTO EARLY IN THE WORK WEEK. IN
FACT...THE SURF COULD INCREASE TO 10 FEET OR POSSIBLY HIGHER BY
MONDAY ACROSS PORTIONS OF THE FLORIDA PANHANDLE.

FLZ108-112-114-041200-
/O.NEW.KTAE.SU.Y.0005.110903T0900Z-110906T1200Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
447 AM EDT SAT SEP 3 2011 /347 AM CDT SAT SEP 3 2011/

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
TUESDAY. 

* WAVES AND SURF...5 TO 7 FEET THIS AFTERNOON...INCREASING TO 6
  TO 8 FEET ON SUNDAY...POSSIBLY REACHING 10 FEET MONDAY.
 
* TIMING...HIGH SURF AND DANGEROUS RIP CURRENTS HAVE ALREADY
  BEGUN...AND WILL CONTINUE AT LEAST INTO TUESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOURNIER
5 follow-up statements
474 
WHUS42 KTAE 031912
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT SAT SEP 3 2011

...A HIGH SURF ADVISORY AND A HIGH RISK OF RIP CURRENTS REMAIN IN
EFFECT UNTIL 8 AM EDT /7 AM CDT TUESDAY...

.AT 1 PM CDT SATURDAY AFTERNOON THE CENTER OF TROPICAL STORM LEE
WAS LOCATED JUST TO THE SOUTH OF THE LOUISIANA COASTLINE...AND WAS
STATIONARY WITH MAXIMUM SUSTAINED WINDS OF 60 MPH. LEE IS FORECAST
TO REGAIN A SLOW MOTION TO THE NORTH OR NORTH-NORTHWEST DURING THE
NEXT 24 HOURS...FOLLOWED BY A GRADUAL TURN TOWARD THE NORTHEAST.
ON THIS TRACK...LEE SHOULD CROSS THE COAST OF LOUISIANA LATER THIS
AFTERNOON OR EVENING. HIGH SWELLS FROM LEE HAVE ALREADY BEGUN TO
AFFECT THE FLORIDA PANHANDLE BEACHES...AND THIS WILL CONTINUE INTO
EARLY IN THE WORK WEEK. IN FACT...THE SURF COULD INCREASE TO 9 TO
11 FEET BY MONDAY ACROSS PORTIONS OF THE FLORIDA PANHANDLE.

FLZ108-112-114-041200-
/O.CON.KTAE.SU.Y.0005.000000T0000Z-110906T1200Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
312 PM EDT SAT SEP 3 2011 /212 PM CDT SAT SEP 3 2011/

...A HIGH SURF ADVISORY AND A HIGH RISK OF RIP CURRENTS REMAIN IN
EFFECT UNTIL 8 AM EDT /7 AM CDT TUESDAY...

* WAVES AND SURF...5 TO 7 FEET THIS AFTERNOON...INCREASING TO 6 TO
  8 FEET ON SUNDAY...POSSIBLY REACHING 9 TO 11 FEET ON MONDAY.

* TIMING...HIGH SURF AND DANGEROUS RIP CURRENTS HAVE ALREADY 
  BEGUN...AND WILL CONTINUE AT LEAST INTO TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

WIND AND SURF CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP
CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE WATER.

&&

$$

17-GOULD
572 
WHUS42 KTAE 040848
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 AM EDT SUN SEP 4 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
TUESDAY...

...HIGH RISK OF RIP CURRENTS CONTINUES AS WELL...

.AT 1 AM CDT SUNDAY TROPICAL STORM LEE WAS SLOWLY MOVING ASHORE
THE LOUISIANA COAST WITH HIGHEST SUSTAINED WINDS OF 45 MPH. LEE
WILL GRADUALLY WEAKEN DURING THE NEXT COUPLE OF DAYS. LEE WILL
MERGE WITH AN APPROACHING COLD FRONT MONDAY AND TUESDAY AS IT
MOVES NORTHEASTWARD INTO MISSISSIPPI AND ALABAMA. STRONG ONSHORE
WINDS OVER MUCH OF THE NORTHERN GULF OF MEXICO THE PAST FEW DAYS
HAVE GENERATED LARGE WAVES THAT WILL CONTINUE TO AFFECT THE
FLORIDA PANHANDLE BEACHES THROUGH TUESDAY. ALTHOUGH THE SURF WILL
BE LARGE...THE STRONG WINDS WILL MAKE THE WAVES EXTREMELY
DIFFICULT TO SURF. THE STRONG WINDS AND ROUGH SURF WILL CREATE
FREQUENT STRONG RIP CURRENTS. TIDES WILL BE 1 TO 1.5 FEET ABOVE
NORMAL.

FLZ108-112-114-051200-
/O.CON.KTAE.SU.Y.0005.000000T0000Z-110906T1200Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
448 AM EDT SUN SEP 4 2011 /348 AM CDT SUN SEP 4 2011/

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
TUESDAY...

* WAVES AND SURF...5 TO 7 FEET TODAY...POSSIBLY INCREASING TO 10 FEET
  OR HIGHER MONDAY AFTERNOON.

* TIMING...HIGH SURF AND DANGEROUS RIP CURRENTS HAVE ALREADY BEEN
  OCCURRING...AND WILL CONTINUE AT LEAST INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

WIND AND SURF CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP
CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE WATER.

&&

$$

FOURNIER
507 
WHUS42 KTAE 041932
CFWTAE

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EDT SUN SEP 4 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
TUESDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...
...HIGH RISK OF RIP CURRENTS CONTINUES AS WELL...

.AS TROPICAL STORM LEE MOVES FURTHER INLAND TO THE NORTHEAST...
OFFSHORE WAVES WILL CONTINUE TO GROW AS WILL THE SURF THAT IS
BATTERING THE COAST. THE HIGH SURF WILL BE ACCOMPANIED BY
DANGEROUS RIP CURRENTS AND RESULT IN MINOR BEACH EROSION. WE WILL
ALSO SEE TIDAL DEPARTURES RUNNING ABOUT 1 TO 2 FEET ABOVE NORMAL
WHICH COULD RESULT IN SOME MINOR COASTAL FLOODING.

FLZ108-112-114-050900-
/O.NEW.KTAE.CF.A.0001.110905T1400Z-110906T1400Z/
/O.EXT.KTAE.SU.Y.0005.000000T0000Z-110907T0000Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
332 PM EDT SUN SEP 4 2011 /232 PM CDT SUN SEP 4 2011/

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
TUESDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A COASTAL
FLOOD WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING. 

* SURF...5 TO 7 FEET TODAY...RISING TO 10 TO 12 FEET MONDAY
  AFTERNOON AND MONDAY NIGHT. DANGEROUS RIP CURRENTS ARE ALSO
  EXPECTED.

* TIMING...HIGH SURF AND DANGEROUS RIP CURRENTS ARE ALREADY
  OCCURRING...AND WILL CONTINUE AT LEAST THROUGH TUESDAY. 

* COASTAL FLOODING...TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL.
  TOTAL STORM TIDES WILL BE ROUGHLY 4 FEET WITH THE HIGHEST TIDES 
  OCCURRING BETWEEN 3 AND 6 AM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

WIND AND SURF CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP
CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE WATER.

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.

&&

$$

FLZ115-118-127-128-134-050900-
/O.NEW.KTAE.CF.A.0001.110905T1400Z-110906T1400Z/
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-
332 PM EDT SUN SEP 4 2011

...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A COASTAL
FLOOD WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING. 

* COASTAL FLOODING...TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL.
  TOTAL STORM TIDES WILL RUN ROUGHLY 4 TO 6 FEET WITH THE HIGHEST
  TIDES OCCURRING BETWEEN 8 TO 10 AM TUESDAY MORNING.

* IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE AT HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.

&&

$$

18-WOOL
998 
WHUS42 KTAE 050753
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 AM EDT MON SEP 5 2011

...A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ TUESDAY...

...A COASTAL FLOOD WATCH REMAINS IN EFFECT FROM THIS MORNING
THROUGH TUESDAY MORNING...

...A HIGH RISK OF RIP CURRENTS REMAINS IN EFFECT FROM THIS
MORNING THROUGH TUESDAY MORNING...

.AS TROPICAL DEPRESSION LEE MOVES FURTHER INLAND TO THE NORTHEAST...
OFFSHORE WAVES WILL CONTINUE TO GROW AS WILL THE SURF THAT IS
BATTERING THE COAST. THE HIGH SURF WILL BE ACCOMPANIED BY
DANGEROUS RIP CURRENTS AND RESULT IN MINOR BEACH EROSION. WE WILL
ALSO SEE TIDAL DEPARTURES RUNNING ABOUT 1 TO 2 FEET ABOVE NORMAL
WHICH COULD RESULT IN SOME MINOR COASTAL FLOODING.

FLZ108-112-114-051600-
/O.CON.KTAE.SU.Y.0005.000000T0000Z-110907T0000Z/
/O.CON.KTAE.CF.A.0001.110905T1400Z-110906T1400Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
353 AM EDT MON SEP 5 2011 /253 AM CDT MON SEP 5 2011/

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
TUESDAY...

...COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

* SURF...8 TO 10 FEET THROUGH TONIGHT. DANGEROUS RIP CURRENTS ARE
  ALSO EXPECTED.

* TIMING...HIGH SURF AND DANGEROUS RIP CURRENTS ARE ALREADY 
  OCCURRING...AND WILL CONTINUE AT LEAST THROUGH TUESDAY. 

* COASTAL FLOODING...TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL. 
  TOTAL STORM TIDES WILL BE ROUGHLY 4 FEET WITH THE HIGHEST 
  TIDES OCCURRING BETWEEN 3 AND 6 AM TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

WIND AND SURF CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP
CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE WATER.

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.

&&

$$

FLZ115-118-127-128-134-051600-
/O.CON.KTAE.CF.A.0001.110905T1400Z-110906T1400Z/
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-
353 AM EDT MON SEP 5 2011

...COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

* COASTAL FLOODING...TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL. 
  TOTAL STORM TIDES WILL RUN ROUGHLY 4 TO 6 FEET WITH THE 
  HIGHEST TIDES OCCURRING BETWEEN 8 TO 10 AM TUESDAY MORNING. 

* IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE AT HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE
ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO
PROTECT PROPERTY.

&&

$$

BLOCK
451 
WHUS42 KTAE 052011
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM EDT MON SEP 5 2011

...A COASTAL FLOOD ADVISORY IS NOW IN EFFECT FROM 9 PM THIS
EVENING TO 11 AM EDT TUESDAY FOR COASTAL PORTIONS OF THE FLORIDA
BIG BEND FROM THE OCHLOCKONEE BAY AROUND TO THE SUWANNEE RIVER
ENTRANCE...

...THE COASTAL FLOOD WATCH IS CANCELLED...

...A HIGH SURF ADVISORY AND HIGH RISK FOR RIP CURRENTS ARE NOW IN
EFFECT UNTIL 11 AM EDT /10 AM CDT/ TUESDAY FOR THE FLORIDA
PANHANDLE COAST FROM CAPE SAN BLAS WEST...

FLZ108-112-114-061500-
/O.CAN.KTAE.CF.A.0001.000000T0000Z-110906T1400Z/
/O.EXT.KTAE.SU.Y.0005.000000T0000Z-110906T1500Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
411 PM EDT MON SEP 5 2011 /311 PM CDT MON SEP 5 2011/

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM EDT /10 AM CDT/
TUESDAY...
...COASTAL FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
COASTAL FLOOD WATCH. 

* SURF...6 TO 10 FEET TONIGHT SUBSIDING TO 4 TO 6 FEET BY TUESDAY
  MORNING. DANGEROUS RIP CURRENTS ARE ALSO EXPECTED DURING THIS
  TIME.

* TIMING...HIGHEST SURF DURING THE EARLY EVENING.

* TIDES...TIDES WILL ONLY RUN ABOUT 1 FOOT ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND AND SURF CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP
CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ115-052115-
/O.CAN.KTAE.CF.A.0001.000000T0000Z-110906T1400Z/
COASTAL FRANKLIN-
411 PM EDT MON SEP 5 2011

...COASTAL FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
COASTAL FLOOD WATCH FOR FRANKLIN COUNTY. 

TOTAL TIDE DEPARTURES ARE FORECAST TO REMAIN IN THE ONE TO ONE
AND A HALF FOOT RANGE. THIS IS NOT EXPECTED TO CAUSE COASTAL
FLOODING...ALTHOUGH BEACH EROSION IS LIKELY.

$$

FLZ118-127-128-134-061500-
/O.UPG.KTAE.CF.A.0001.000000T0000Z-110906T1400Z/
/O.NEW.KTAE.CF.Y.0001.110906T0100Z-110906T1500Z/
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
411 PM EDT MON SEP 5 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
11 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM EDT TUESDAY. THE COASTAL FLOOD WATCH IS NO LONGER IN
EFFECT. 

* TIDES...SURGE OF AROUND 2 FEET WILL CREATE STORM TIDES OF ABOUT
  5 TO 6 FEET ABOVE MEAN LOW LOW WATER DURING THE TUESDAY MORNING
  HIGH TIDE.

* IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE AT HIGH TIDE
  TUESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

18-WOOL

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Sep 3, 2:45 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 3, 2:45 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EDT SAT SEP 3 2011

.SYNOPSIS...
THE 03 UTC REGIONAL SURFACE ANALYSIS SHOWED TROPICAL STORM LEE ABOUT
60 MILES SOUTH OF THE LA COAST...MOVING VERY SLOWLY NORTHWARD. A
TROUGH EXTENDED FROM LEE EASTWARD ACROSS APALACHEE BAY. A POCKET OF
DRY CONTINENTAL AIR (WITH DEWPOINTS IN THE 50S) COVERED MUCH OF
SOUTHEAST AL AND SOUTHWEST GA..AND (ALONG THE FRESH BREEZES) WILL
HELP IT TO FEEL RELATIVELY COMFORTABLE TODAY...AT LEAST FOR THE LATE
SUMMER. VAPOR IMAGERY AND UPPER AIR DATA SHOWED THE RIDGE THAT HAD
BEEN BLOCKING LEE FROM THE NORTH WAS SHIFTING EASTWARD AS A TROUGH
DEVELOPED OVER THE NORTHERN PLAINS. LEE DID NOT LOOK LIKE THE PUREST
TROPICAL SYSTEM IN THE WORLD...AS HE WAS INGESTING PLENTY OF DRY AIR
ALOFT FROM THE WEST.

&&

.SHORT TERM...
(TODAY THROUGH MONDAY) THE LATEST NWP GUIDANCE CONSENSUS REMAINS IN
DECENT AGREEMENT...SHOWING LEE MOVING SLOWLY NORTH TODAY...THEN
DOING AN ACROBATIC ANTICYCLONIC LOOP OVER SOUTHERN LA TONIGHT AND
SUNDAY...THEN FINALLY GETTING PICKED UP BY THE DEVELOPING TROUGH
(CURRENTLY OVER THE NORTHERN PLAINS) AND MOVING NORTHEAST AT A
FASTER SPEED MONDAY AND TUESDAY. THE PHASE DIAGRAM FROM THE 00 UTC
GFS (COURTESY OF DR. HART'S F.S.U. WEB PAGE) SHOWED LEE BECOMING
POST-TROPICAL ON MONDAY AND TUESDAY AS IT MERGES WITH AN APPROACHING
FRONTAL SYSTEM. OF COURSE LEE WILL HAVE A SIGNIFICANT IMPACT TO
LOCAL WOULD-BE BEACH GOERS AND BOATERS THIS HOLIDAY WEEKEND...BUT
THOSE EFFECTS CAN EASILY BE MITIGATED BY STAYING OUT OF THE OCEAN.
THERE ARE TWO POTENTIAL IMPACTS FROM LEE THAT CAN NOT BE AVOIDED AS
EASILY. ONE IS FLASH FLOODING. FORECASTING RAINFALL FROM HYBRID
TROPICAL CYCLONES LIKE THIS CAN BE VERY CHALLENGING AS THEIR
ASYMMETRICAL STRUCTURE ADDS TO THE NORMAL FORECAST UNCERTAINTY. FOR
INSTANCE...IT IS NOT CLEAR HOW AND IF THE CURRENTLY-DEVELOPING DRY
SLOT WILL CHANGE THE RAINFALL DISTRIBUTION PATTERN OF THE
STORM ...THE NWP GUIDANCE IS SIMPLY NOT GOOD ENOUGH TO PREDICT THESE
SMALL-SCALE BUT IMPORTANT CHANGES TO A STORM CORE. AT THIS TIME WE
ARE FOLLOWING THE CONSENSUS OF THE LATEST GLOBAL MODELS AND
NCEP...WITH 3 TO 6INCHES OF RAIN FORECAST OVER THE FL
PANHANDLE...THEN TAPERING OFF TO AN INCH OVER THE EASTERN PORTIONS
OF OUR REGION. THAT ENCOMPASSES THE PERIOD FROM TODAY THROUGH MONDAY
AFTERNOON...THOUGH MOST OF THIS RAIN WILL LIKELY OCCUR SUNDAY AND
MONDAY. TROPICAL CYCLONES...EVEN WEAK ONES...ARE NOTORIOUS FOR
CAUSING LOCALIZED RAINFALL TOTALS 2 TO 3 TIMES THAT OF THE LARGER
SCALE RAIN AMOUNTS. THE QPF VALUES WE CURRENTLY HAVE WOULD NOT BE
VERY PROBLEMATIC FOR OUR AREA...BUT AMOUNTS MUCH HIGHER THAN THIS
OVER A SHORT TIME WOULD BE...ESPECIALLY IF THEY OCCUR IN FLOOD-PRONE
AREAS. (THE REMNANTS OF ALLISON IN JUNE 2000 COME TO MIND). IT IS
TOO EARLY TO ISSUE A FLASH FLOOD WATCH...BUT ONE MAY BE NEEDED LATER
TODAY OR EARLY SUNDAY AS THE RAINFALL STRUCTURE OF LEE BECOMES MORE
EVIDENT.

ANOTHER CONCERN IS THE POTENTIAL FOR TORNADOES. IN THE LAST DECADE
OR SO WE HAVE SEEN WEAKENING TROPICAL CYCLONES TAKE THIS PATH AND
PRODUCE TORNADOES. SUCH TORNADOES TEND TO BE A LITTLE WEAKER THAN
THE MASSIVE ONES THAT OFTEN OCCUR IN THE CENTRAL PLAINS...BUT THEY
ARE STILL DANGEROUS AS THEY CAN DEVELOP QUICKLY WITH LITTLE WARNING.
THERE IS A LOW-END TORNADO THREAT...ABOUT 2 PERCENT WITHIN 25 MILES
OF A POINT...ALONG THE FL PANHANDLE COAST TODAY. A SIMILAR THREAT IS
EXPECTED SUNDAY ACROSS A SOMEWHAT LARGER AREA...AS THE BOUNDARY
LAYER GRADUALLY DESTABILIZES AND MOISTENS FROM SOUTHWEST TO
NORTHEAST. MONDAY MAY HOLD A MORE SIGNIFICANT THREAT AS THE GFS
FORECASTS A 60 KT 850 MB JET PROPAGATING FROM WEST TO EAST ACROSS
OUR FORECAST AREA MONDAY AND MONDAY NIGHT. THE 0-1 KM VERTICAL WIND
SHEAR VALUES ARE FORECAST TO EXCEED 30 KT....WHICH IS QUITE HIGH FOR
THIS TIME OF YEAR. AGAIN...THIS THREAT WILL DEPEND ON THE
INTENSITY...STRUCTURE...AND TRACK OF LEE...SO WE WILL HAVE PLENTY OF
TIME TO RE-ASSESS THIS THREAT IN SUBSEQUENT FORECAST
PACKAGES.

.LONG TERM...
(MONDAY NIGHT THROUGH NEXT SATURDAY) THE OFFICIAL FORECAST FROM
NHC PLACES THE CENTER OF TROPICAL STORM LEE INLAND OVER SOUTHERN
MISSISSIPPI MONDAY NIGHT AND SHOWS IT WEAKENING TO A DEPRESSION ON
TUESDAY AS IT MOVES INTO NORTHERN ALABAMA. THE 00Z GFS TRACKS THE
CENTER A LITTLE TO THE RIGHT BUT THE IMPACT WILL BE PRETTY MUCH
THE SAME FOR OUR CWA. DEEP TROPICAL MOISTURE WILL CONTINUE TO BE
PULLED NORTHWARD WITH UNSETTLED CONDITIONS FOR THE LOCAL REGION
THROUGH TUESDAY. THE REMNANT LOW IS FORECAST TO PULL FURTHER AWAY
INTO THE TENNESSEE VALLEY AND EVENTUALLY DISSIPATE. HOWEVER...THE
UPPER LOW WILL BE CUT OFF AND MEANDER OVER THE OHIO VALLEY THROUGH
THE REMAINDER OF THE EXTENDED PERIOD. DEEP NORTHWEST TO WEST FLOW
WILL BRING MUCH DRIER AIR TO OUR REGION BEGINNING AND CONTINUE
INTO THE NEXT WEEKEND. THERE SHOULD BE ENOUGH LOW LEVEL MOISTURE
THAT AN ISOLATED SHOWER OR THUNDERSTORM CAN'T BE RULED OUT SO I
LEFT A 20 POP IN EACH DAYTIME PERIOD. TEMPS WILL BE NEAR SEASONAL
NORMALS THROUGH MOST OF THE EXTENDED PERIOD. MAX TEMPS WILL BE AT
OR OR JUST BELOW SEASONAL LEVELS WHILE MIN TEMPS WILL BE A FEW
DEGREES COOLER THAN NORMAL.

&&

.AVIATION...
A FEW SHOWERS AND THUNDERSTORMS WILL BEGIN TO SPREAD
INLAND ACROSS THE PANHANDLE LATER THIS MORNING POSSIBLY REACHING AS
FAR NORTH AS DHN AND EASTWARD TO TLH BY LATE THIS AFTERNOON OR
EVENING. MVFR VSBYS/CIGS POSSIBLE WITH THE CONVECTION. ALL OTHER
TERMINALS WILL REMAIN VFR UNDER PARTLY CLOUDY SKIES. ONSHORE WINDS
WILL INCREASE TO 10 TO 15 MPH WITH HIGHER GUSTS ESPECIALLY ACROSS
KECP...KTLH AND KDHN AFTER MIDDAY.

&&

.MARINE...
WINDS AND SEAS WILL GRADUALLY INCREASE FROM WEST TO EAST THROUGH
MONDAY...WITH PEAK WINDS AND SEAS LIKELY TO OCCUR MONDAY OR MONDAY
NIGHT AS LEE MAKES HIS CLOSEST APPROACH. WIND GUSTS TO
34 KT AND SEAS UP TO 18 FEET WILL BE POSSIBLE...MAINLY WEST OF
APALACHICOLA. WE WILL ISSUE A HIGH SURF ADVISORY FOR BREAKERS
REACHING 7 FT ALONG THE FL PANHANDLE BEACHES TODAY...BUT THEY MAY
REACH 10 FT SUNDAY OR MONDAY. OBVIOUSLY RIP CURRENTS WILL BE
FREQUENT AND STRONG FOR THE ENTIRE HOLIDAY WEEKEND. THE LATEST
EXTRATROPICAL STORM SURGE GUIDANCE...BASED ON GFS WINDS...FORECAST
TIDES OF ABOUT 1 FT ABOVE NORMAL SUNDAY AND MONDAY. THE MEOW FROM
THE SLOSH FOR A MINIMAL HURRICANE MOVING SLOWLY NORTHEAST ACROSS THE
FL PANHANDLE IS ONLY 2 TO 3 FT...SO WE DO NOT THINK TIDE LEVELS WILL
HAVE A MAJOR IMPACT.

&&

.FIRE WEATHER...
LOW LEVEL MOISTURE WILL GRADUALLY INCREASE FROM SOUTHWEST TO
NORTHEAST TODAY AS THE OUTER FRINGE OF TROPICAL STORM LEE GETS
CLOSER. RAIN CHANCES WILL ALSO BE INCREASING ESPECIALLY SUNDAY AND
EARLY NEXT WEEK AS THE TROPICAL SYSTEM LIFTS INLAND ACROSS THE
LOWER MISSISSIPPI VALLEY AND THE SOUTHEAST STATES. BENEFICIAL
RAINS ARE EXPECTED ACROSS THE LOCAL REGION AND ERC VALUES SHOULD
DROP WELL BELOW CRITICAL LEVELS BY THE EARLY OR THE MIDDLE OF NEXT
WEEK. THUS...WE DO NOT ANTICIPATE ANY FIRE WEATHER CONCERNS AT
LEAST THROUGH THE UPCOMING WEEK.

&&

.HYDROLOGY...
OUR LATEST STORM TOTAL QPF VALUES OF 3 TO 6 INCHES WOULD NOT CAUSE
ANY MAJOR RIVER RISES...ESPECIALLY SINCE IT IS FORECAST TO OCCUR SO
FAR DOWNSTREAM. A SECONDARY RISE IN THE RIVERS IS POSSIBLE LATER
THIS WEEK...DEPENDING ON HOW MUCH RAIN FALLS OVER NORTH GA AND
CENTRAL AL...BUT THERE WILL BE PLENTY OF TIME TO ANALYZE THIS ONCE
WE KNOW THE ACTUAL RAINFALL AMOUNTS AND DISTRIBUTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   90  73  87  74  91 /  20  40  80  60  60
PANAMA CITY   88  76  83  77  88 /  50  60  80  60  60
DOTHAN        91  71  85  72  92 /  20  40  80  60  60
ALBANY        93  72  85  73  91 /  10  20  70  60  60
VALDOSTA      92  72  88  73  91 /  10  20  60  50  60
CROSS CITY    89  72  85  73  88 /  10  30  70  60  60
APALACHICOLA  86  79  85  79  88 /  50  50  80  60  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY UNTIL 8 AM EDT /7 AM CDT/ TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL BAY...COASTAL GULF...SOUTH WALTON.

GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.

&&

LONG TERM/AVIATION/FIRE WX...BARRY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Sep 2, 8:17 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
917 PM EDT FRI SEP 2 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-031000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
917 PM EDT FRI SEP 2 2011 /817 PM CDT FRI SEP 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE
BEACHES TONIGHT INTO SATURDAY. SMALL CRAFT ADVISORIES ARE IN PLACE
FOR THE PANHANDLE WATERS WITH SMALL CRAFT EXERCISE CAUTION
CONDITIONS ELSEWHERE. SHOWERS AND THUNDERSTORMS WILL INCREASE OVER
THE COASTAL WATERS THROUGH THE NIGHT...POSSIBLY REACHING THE
PANHANDLE BEACHES BY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

TROPICAL STORM LEE...LOCATED OVER THE NORTH CENTRAL GULF
OF MEXICO THIS EVENING...IS FORECAST TO DRIFTS SLOWLY
NORTHWARD. THE STORM WILL APPROACH THE LOUISIANA COAST THIS
WEEKEND...THEN TURN TO THE NORTHEAST AS IT MOVES ASHORE ALONG THE
LOUISIANA COAST LATE SUNDAY OR EARLY MONDAY. RAIN ASSOCIATED WITH
THIS SYSTEM WILL BEGIN TO AFFECT OUR AREA BY SATURDAY NIGHT OR
SUNDAY...AND MAY LAST INTO MID WEEK DEPENDING ON WHAT HAPPENS TO
THE STORM AS IT MOVES NORTHEASTWARD ACROSS THE THE SOUTHEAST
STATES. STORM TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES...WITH
LOCALLY HIGHER AMOUNTS...ARE POSSIBLE ACROSS OUR AREA FROM
SATURDAY NIGHT THROUGH WEDNESDAY. HIGH SURF AND FREQUENT RIP
CURRENTS ARE EXPECTED ALONG THE FLORIDA PANHANDLE BEACHES THIS
WEEKEND AND EARLY NEXT WEEK. TIDES UP TO A FOOT OR TWO ABOVE
NORMAL ARE EXPECTED BEGINNING THIS WEEKEND. AN ISOLATED TORNADO OR
TWO CAN NOT BE RULED OUT SUNDAY AND EARLY NEXT WEEK...DEPENDING ON
HOW STRONG THE STORM IS AND HOW ITS RAIN BANDS SET UP OVER OUR
REGION. THIS FORECAST IS DEPENDENT ON THE TRACK AND STRENGTH OF
THE TROPICAL CYCLONE...WHICH IS DIFFICULT RIGHT NOW BECAUSE THE
STEERING CURRENTS ARE FAIRLY WEAK AND THE SYSTEM IS NOT WELL
ORGANIZED. PLEASE MONITOR THE LATEST FORECASTS FROM THE NATIONAL
WEATHER SERVICE FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

Nearby

High Surf Advisories in Florida, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.